How To Spot a Steroid User

Many athletes and body builders have been known to take steroids. Many men take it with the belief that it will enhance their performance and help them achieve the ripped physique they want in a quicker amount of time. However, using steroids can cause a variety of negative effects on the human body.

There are many obvious signs that someone may be a steroid user. Here are some things to look out for to help you spot one.

  • Check the chest area. One sign that a man has been using steroids is to check the appearance of the nipples. Many steroid users will have large and inflamed chests, but may oftentimes have nipples that seem to be pointing outwards, much like a woman’s nipples.
  • Check for severe acne on the back and shoulders. Severe acne on the face, back and shoulders is another sign of steroid use. Check if it is color red or purple. An excessive scattering of acne may be a sign of steroids in the body. The skin of a steroid user isn’t clear. There may even be cysts on the skin, as well as abscesses found on the body.
  • Look for increased aggression. Also known as “roid rage” steroid users oftentimes have an inability to control their tempers. A person taking steroids may suddenly react with volcanic rage even for minor transgressions. If you observe mood swings in the person, he may be on steroids.
  • Check for increased high blood pressure. A doctor should look for internal signs such as increased blood pressure. A blood and urine test should also be done to check the liver for any damage. If there are any unusual readings with regards to the liver, the steroid use may be causing irreparable liver damage. Also, the way to conclusively determine if a person is using steroids is to have a urinalysis done.
  • Have the doctor check for testicular shrinkage. Unfortunately, a user’s testicles will shrink over time with continued use. This becomes even more obvious when set against an unusually large body frame.
  • Smell the breath. Steroid users constantly have bad breath.
  • Look for thinning hair. Hair loss is another side effect of steroid use. Look at the person’s comb and see if there is a significant amount of hair loss. Male pattern baldness in young males taking steroids is not uncommon. You can also check if the scalp and hair are excessively oily.
  • Look for a sudden change in muscle size. Steroid users will have a significant amount of weight and muscle gain in a short period of time.

If you suspect that someone is using steroids, proceed carefully before confronting him. Some users have experienced uncontrollable rages. Also, like most drug users, many users will be in denial about their use as well as the negative effects on their body of the steroid. You may have to stage an intervention, or report the use of a coach or someone who can help.

If you want to improve your performance and your physique, do it the old fashioned way and avoid using drugs and other chemicals to achieve a better body. You may look better in the short run, but there will be long term side effects to steroid use.


Share this article!

Follow us!

Find more helpful articles: